Cookies?
Library Header Image
LSE Research Online LSE Library Services

Nonparametric estimation of ratios of noise to signal in stochastic regression

Tong, Howell and Yao, Qiwei (2000) Nonparametric estimation of ratios of noise to signal in stochastic regression. Statistica Sinica, 10 (3). pp. 751-770. ISSN 1017-0405

[img]
Preview
PDF
Download (349Kb) | Preview

Abstract

In this paper, we study three different types of estimates for the noise-to signal ratios in a general stochastic regression setup. The locally linear and locally quadratic regression estimators serve as the building blocks in our approach. Under the assumption that the observations are strictly stationary and absolutely regular, we establish the asymptotic normality of the estimates, which indicates that the residual-based estimates are to be preferred. Further, the locally quadratic regression reduces the bias when compared with the locally linear (or locally constant) regression without the concomitant increase in the asymptotic variance, if the same bandwidth is used. The asymptotic theory also paves the way for a fully data-driven under smoothing scheme to reduce the biases in estimation. Numerical examples with both simulated and real data sets are used as illustration.

Item Type: Article
Official URL: http://www3.stat.sinica.edu.tw/statistica/
Additional Information: © 2000 Academia Sinica
Library of Congress subject classification: H Social Sciences > H Social Sciences (General)
H Social Sciences > HA Statistics
Sets: Collections > Economists Online
Departments > Economics
Departments > Statistics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Funders: Engineering and Physical Sciences Research Council
Projects: L16358
Date Deposited: 07 Jul 2008 13:45
URL: http://eprints.lse.ac.uk/6324/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only

Downloads

Downloads per month over past year

View more statistics